Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 18, 2001, 6:29 AM EDT for Boone County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 6:29 AM EDT (10:29 UTC)
- Expired
- May 18, 2001, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Boone County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 181031
FFWRLX
WVC005-181330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
629 AM EDT FRI MAY 18 2001
THE NATIONAL WEATHER SERVICE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN WEST VIRGINIA...
* UNTIL 930 AM EDT...
* AT 629 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED TRAINING
THUNDERSTORMS PRODUCING PERSISTENT RAINFALL ACROSS MUCH OF BOONE
COUNTY. THE THUNDERSTORMS WERE MOVING EAST AT 20 MPH. FLOODING
HAS OCCURRED ALONG ROADS IN THE MEADOW FORK...HEWETT AND
GREENVIEW AREAS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CROSS
OVER BOONE COUNTY EARLY THIS MORNING. RAINFALL RATES OF AN INCH
PER HOUR WILL OCCUR IN SOME PORTIONS OF BOONE COUNTY EARLY THIS
MORNING. ADDITIONAL FLOODING IS LIKELY.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE MADISON.
<<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS
OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW
SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3777 8157 3794 8157 3801 8146 3811 8153
3818 8165 3822 8165 3823 8172 3815 8193
3805 8197 3803 8191 3797 8196 3794 8180
3787 8178What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 17, 9:50 PM EDT, 8 hours 39 minutes earlier.
Area forecast discussion, May 17, 9:50 PM EDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 950 PM EDT THU MAY 17 2001 WILL NOT BE CANCELLING FLASH FLOOD WATCH AFTER ALL. NEW DEVELOPMENT ACROSS WESTERN CWA HAS PUT THE KABOSH ON THE CANCELLATION. WILL GET ZFP OUT ASAP. .RLX... WV...FLASH FLOOD WATCH TIL 12Z FRI FOR ZONES WVZ005>009...WVZ013>018...WVZ024>027...WVZ033>037. VA...FLASH FLOOD WATCH TIL 12Z FRI FOR VAZ003>004. KY...FLASH FLOOD WATCH TIL 12Z FRI FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL 12Z FRI FOR FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/CL
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:35 AM EDT | Flash Flood Warning | RLX | Boone | 3 hr |
| May 18, 5:38 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 37 min |
| May 18, 6:22 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 38 min |
| May 18, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 45 min |
| May 18, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 33 min |
| May 18, 7:15 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 30 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.